Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 28, NWS Kansas City, MO

June 17, 2009Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this tornado warning at Jun 17, 2009, 3:30 PM CDT for Atchison County, Doniphan County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 3:30 PM CDT (20:30 UTC)
Expired
Jun 17, 2009, 4:00 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, KS, Doniphan County, KS

The radar

The Topeka radar (KTWX), 108 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2807 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 172030
TOREAX
KSC005-043-172100-
/O.NEW.KEAX.TO.W.0028.090617T2030Z-090617T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN DONIPHAN COUNTY IN NORTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR EVEREST...OR 14 MILES NORTHWEST OF
  ATCHISON...AND MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
  ATCHISON AND SOUTHWESTERN DONIPHAN COUNTIES...INCLUDING THE
  FOLLOWING LOCATIONS DONIPHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL AWAY 
FROM THE STORM CENTER.

THIS IS A SUPERCELL THUNDERSTORM. IN ADDITION TO TORNADOES...
SUPERCELLS ARE CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS. ACT QUICKLY AND MOVE TO SAFETY
INSIDE A STURDY SHELTER...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR.

&&

LAT...LON 3960 9542 3965 9539 3965 9534 3969 9534
      3971 9533 3970 9504 3957 9508
TIME...MOT...LOC 2030Z 275DEG 24KT 3965 9534

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 172048
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 17 2009

KSC005-043-172100-
/O.CON.KEAX.TO.W.0028.000000T0000Z-090617T2100Z/
DONIPHAN KS-ATCHISON KS-
348 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN ATCHISON AND
SOUTHWESTERN DONIPHAN COUNTIES UNTIL 400 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF LANCASTER...OR 7 MILES
NORTHWEST OF ATCHISON...MOVING EAST AT 20 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN ATCHISON
AND SOUTHWESTERN DONIPHAN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS DONIPHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 3960 9534 3965 9532 3970 9527 3970 9504
      3957 9508
TIME...MOT...LOC 2048Z 276DEG 18KT 3963 9521

$$

MJ
000 
WWUS53 KEAX 172059
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT WED JUN 17 2009

KSC005-043-172109-
/O.EXP.KEAX.TO.W.0028.000000T0000Z-090617T2100Z/
DONIPHAN KS-ATCHISON KS-
359 PM CDT WED JUN 17 2009

...THE TORNADO WARNING FOR NORTHEASTERN ATCHISON AND SOUTHWESTERN
DONIPHAN COUNTIES WILL EXPIRE AT 400 PM CDT...

AT 359 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 3960 9534 3965 9532 3970 9527 3970 9504
      3957 9508
TIME...MOT...LOC 2059Z 276DEG 18KT 3962 9514

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 17, 1:36 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 17, 1:36 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 PM CDT WED JUN 17 2009

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 310 AM CDT WED JUN 17 2009/

WEATHER FORECAST PICTURE REMAINS COMPLICATED WITH NUMEROUS WEAK AND
STRONG SHORT WAVES IN THE FLOW OVER THE NEXT SEVERAL DAYS...ALONG
WITH PLENTY OF MOISTURE AND HEAT. OVERALL SYNOPTIC PATTERN STARTS
OFF WITH UPPER RIDGE OVER SOUTH CENTRAL PART OF THE COUNTRY WITH
TROUGHING IN THE WEST. RIDGE WILL BE SUPPRESSED SOUTH BY FRIDAY WITH
STRONG SHORT WAVE MOVING OVER TOP...THEN REBUILD ON SATURDAY AS YET
ANOTHER TROUGH SETS UP OVER THE WEST.

FOR TODAY...WE WILL START OFF WITH A WARM FRONT OVER SOUTHERN KANSAS
AND SOUTHERN MISSOURI...THAT WILL LIFT TO THE NORTH INTO NORTHERN
MISSOURI AND EXTREME SOUTHEAST NEBRASKA BY EVENING.  CURRENT
CONVECTION NEAR THIS BOUNDARY SHOULD DIE OUT AFTER SUNRISE WITH
WEAKENING OF THE LLJ. AS UPPER RIDGE BUILDS NORTHWARD TODAY...AND
WARM FRONT HEADS TO THE NORTH...WILL SEE SIGNIFICANT WARMING TAKING
PLACE BELOW 700 MB. BIG QUESTION IS IF THERE WILL BE ENOUGH OF A CAP
TO PRECLUDE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON NEAR THE
WARM FRONT. IT WILL BE CLOSE AND WILL COVER THE CONVECTIVE POTENTIAL
WITH A SLIGHT CHANCE OF POPS THIS AFTERNOON IN THE FRONTS VICINITY.
IF STORMS DO DEVELOP...SEVERE STORMS WILL BE POSSIBLE AS THERE WILL
BE THE POTENTIAL OF CAPES ABOVE 4000 J/KG WITH DEWPOINTS POSSIBLY
POOLING IN THE MIDDLE 70S NEAR THIS BOUNDARY. STORMS MAY LINGER INTO
THE EARLY EVENING BEFORE CAP STRENGTHENS AS WARM AIR CONTINUES TO
DEEPEN ACROSS KANSAS AND THE SOUTHEAST HALF OF MISSOURI.

FOR TONIGHT...PICTURE COMPLICATED BY THE POTENTIAL OF MCS
DEVELOPMENT IN NEBRASKA WITH A MID LEVEL IMPULSE MOVING NORTHEAST IN
THE SOUTHWEST FLOW TO THE WEST OF THE RIDGE. IF THIS COMPLEX
OCCURS...CORFIDI VECTORS SHOW A SOUTHEASTWARD TREND...THAT COULD
AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA. WILL KEEP CHANCE
POPS GOING FOR THAT REGION OVERNIGHT ALONG THE EDGE OF THE
STRENGTHENING CAP.

FOR THURSDAY...CAP IN PLACE ACROSS THE FORECAST AREA SHOULD INHIBIT
THUNDERSTORM DEVELOPMENT...ALTHOUGH WILL NEED TO WATCH NORTHERN
AREAS WHERE CAPPING MAY BE THE WEAKEST...ESPECIALLY IF OVERNIGHT
CONVECTION PUSHES THE FRONT NEAR THE MISSOURI BORDER.

AS THE WESTERN TROUGH CURRENTLY IN THE PACIFIC NORTHWEST IS
STRENGTHENED BY ENERGY PICKED UP FROM THE TROUGH IN THE CALIFORNIA
AREA...IT WILL SUPPRESS THE UPPER RIDGING AS IT MOVES ACROSS THE
NORTH CENTRAL PART OF THE COUNTY THURSDAY NIGHT. THIS WAVE WILL HAVE
AN ATTENDANT COLD FRONT THAT WILL BE MOVING INTO NORTHERN MISSOURI
AND NORTHEAST KANSAS BY 12Z FRIDAY. NAM IS THE FASTEST WITH THIS
BOUNDARY...BUT AM PREFERRING THE SLIGHTLY SLOWER GFS GIVEN THE WARM
AIR MASS IT WILL BE TRYING TO PLOW INTO. AT ANY RATE...IT APPEARS
THE BEST CHANCES OF STORMS WILL BE LATER THURSDAY NIGHT AND INTO
FRIDAY WITH THE FRONT AND SHORT WAVE MOVING THROUGH THE REGION.

OVER THE WEEKEND...HAVE SOME CONCERNS ABOUT WAA SETTING UP SATURDAY
NIGHT AS SOUTH CENTRAL RIDGE QUICKLY REESTABLISHES ITSELF WITH
ANOTHER STRONG TROUGH DEVELOPING IN THE WEST. FOR NOW WILL NOT
MENTION ANY THUNDERSTORMS SATURDAY NIGHT WHEN WAA WILL LIKELY SET UP
WITH RETURN FLOW AT THE LOWER LEVELS...BUT SOMETHING TO BE WATCHED.
WITH THE WARM AIR RETURNING FOR SUNDAY...SHOULD BE ANOTHER DAY WHERE
90S MAY BE REALIZED.

REGARDING TEMPERATURES THE NEXT TWO DAYS...GIVEN THE READINGS THAT
HAVE BEEN OCCURRING SOUTH OF THE WARM FRONT...AND EXPECTED 850
TEMPERATURES IN THE 22 TO 24 DEGREE RANGE...LOWER 90S LOOK QUITE
ACHIEVABLE. WILL HOLD OFF ON TEMPERATURES QUITE THAT WARM NEAR THE
IOWA BORDER IN NORTH CENTRAL MISSOURI TODAY AS WARM FRONT JUST
GETTING INTO THE AREA. THE POTENTIAL OF SOME AFTERNOON CU MAY KEEP
TEMPERATURES JUST BELOW THE 90 DEGREE MARK. IF DEWPOINTS IN THE
MIDDLE 70S CAN BE ATTAINED...MAY SEE SOME AREAS WITH HEAT INDICES
AROUND THE CENTURY MARK.

PC

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT THE TERMINALS OVER THE
NEXT 24 HOURS. ONLY EXCEPTION MIGHT BE THE TERMINAL IN ST JOSEPH AS
THUNDERSTORM ACTIVITY...CURRENTLY DEVELOPING IN NORTH CENTRAL
KANSAS...MAY MOVE EAST INTO THE TERMINAL LATE THIS
AFTERNOON/EVENING. CONFIDENCE IS ONLY MODERATE THAT THE STORMS WILL
EFFECT KSTJ AS THE WARM FRONT THAT EVERYTHING IS FIRING OFF IS
EXPECTED TO LIFT FARTHER NORTH TAKING THE FOCUS OF THE STORMS WITH
IT. THEREFORE...HAVE ONLY CARRIED A TEMPO GROUP AT KSTJ FOR NOW.
OTHERWISE...AS MIXING BEGINS TOMORROW MORNING...LOOK FOR SOME OF THE
STIFFER WINDS ALOFT TO GET MIXED TO THE SURFACE.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 17, 1:06 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT WED JUN 17 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT LIFTING NORTH THROUGH THE REGION TODAY WILL PROVIDE SOME
FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. STORMS
WILL DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA THIS
AFTERNOON...AND MOVE EAST INTO FAR NORTHWEST MISSOURI AND ADJACENT
AREAS OF KANSAS. PRIMARY AREAS OF CONCERN WILL BE ALONG AND NORTH OF
A LINE FROM ATCHISON KANSAS THROUGH CHILLICOTHE DURING THE AFTERNOON
AND EVENING HOURS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS.

LATER TONIGHT...A COMPLEX OF STORMS WILL DEVELOP FROM THE AFTERNOON
AND EVENING ACTIVITY IN NEBRASKA AND WOULD TEND TO MOVE TO THE EAST
SOUTHEAST ALONG THE WARM FRONT. THIS COULD BRING IT INTO EXTREME NORTHERN
MISSOURI LATE TONIGHT...WITH THE POTENTIAL OF STRONG STORMS WITH
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT AND INTO FRIDAY...A COLD FRONT WILL BE MOVING
SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. THERE WILL BE A CHANCE
OF THUNDERSTORMS WITH THIS FRONT...STARTING OVERNIGHT THURSDAY
NIGHT...AND DURING THE DAY ON FRIDAY. SEVERE WEATHER MAY OCCUR WITH
THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO CHILLICOTHE
MISSOURI THIS AFTERNOON AND THIS EVENING. THEN OVERNIGHT...SPOTTER
ACTIVATION MAY BE NEEDED IN AREAS NEAR THE IOWA BORDER...AND AS FAR
SOUTH AS MOBERLY DURING EARLY MORNING HOURS OF THURSDAY.

CUTTER

In the hours before

Special weather statement, Jun 17, 2:41 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 PM CDT WED JUN 17 2009

KSZ025-102-MOZ020-172015-
ATCHISON-BUCHANAN-DONIPHAN-
241 PM CDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ATCHISON...SOUTHEASTERN
DONIPHAN AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 315 PM CDT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATCHISON...MOVING EAST AT 30 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  RUSHVILLE AROUND 250 PM CDT.

THE TOWNS OF LEWIS AND CLARK VI...DONIPHAN...DE KALB AND FAUCETT ARE
ALSO IN THE PATH OF THIS STORM.

LAT...LON 3974 9490 3957 9477 3953 9502 3953 9509
      3952 9509 3952 9510 3963 9517

MJ
Local storm report, Jun 17, 2:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             N ATCHISON              39.56N 95.13W
06/17/2009  E0.75 INCH       ATCHISON           KS   LAW ENFORCEMENT

&&

ACH
Local storm report, Jun 17, 2:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             NE ATCHISON             39.56N 95.13W
06/17/2009  E0.88 INCH       ATCHISON           KS   LAW ENFORCEMENT

            NICKEL HAIL REPORTED OVER SHERIFFS DEPARTMENT.

&&

ACH
Special weather statement, Jun 17, 2:54 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT WED JUN 17 2009

MOZ020-172030-
BUCHANAN-
254 PM CDT WED JUN 17 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BUCHANAN COUNTY UNTIL 330
PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSHVILLE...OR 8 MILES EAST OF ATCHISON...
MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  AGENCY AROUND 320 PM CDT.

THE TOWNS OF DE KALB AND FAUCETT ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3963 9505 3964 9505 3965 9504 3967 9502
      3973 9475 3958 9467 3954 9502 3963 9506

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:52 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan38 min
Jun 17, 3:07 PM CDTTornado WarningEAXAtchison28 min
Jun 17, 3:51 PM CDTSevere Thunderstorm WarningEAXDoniphan39 min
Jun 17, 3:58 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan32 min
Jun 17, 4:26 PM CDTSevere Thunderstorm WarningEAXDoniphan49 min
Jun 17, 4:28 PM CDTSevere Thunderstorm WarningEAXDoniphan47 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.